MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ CAVILON¿ NO STING BARRIER FILM; CAVILON NO STING BARRIER FILM

3M HEALTH CARE 3M¿ CAVILON¿ NO STING BARRIER FILM; CAVILON NO STING BARRIER FILM
Model Number N/A
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier-race information was not provided.This complaint is for a flammability event that occurred in (b)(6) 2019.The flammability event is not due to a product defect or problem with this specific lot.The product is flammable until it is completely dry and vapors have dissipated.A flammability event will occur if the product is exposed to an ignition source before the vapors are dissipated.There is flammability information in cavilon¿ no sting barrier film ifus and a flame symbol on each individual pouch.For this application, cavilon¿ no sting barrier film catalog number 3344ens is provided non-sterile to kci as a component of their kit.It is unclear if the cavilon¿ no sting barrier film flammability symbol could be seen in the kit.Cautery was the ignition source for this event.The root cause of the flammability event is cautery ignited cavilon¿ no sting barrier film vapors.
 
Event or Problem Description
(b)(6) reported to 3m that during the installation of a vac in the operating room, a vac veraflo¿ kit and a veraflo¿ choice dressing was used.The operator reportedly put down the 3m¿ cavilon¿ no sting barrier film (3344e) and the wipe ignited following use of an electrosurgical knife nearby.No injuries were reported.No medical treatment to patient was required.

Brand Name
3M¿ CAVILON¿ NO STING BARRIER FILM
Common Device Name
CAVILON NO STING BARRIER FILM
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key9413474
Report Number2110898-2019-00144
Device Sequence Number2934394
Product Code KMF
UDI-Device Identifier30707387782376
UDI-Public30707387782376
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K955103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2021
Device Model NumberN/A
Device Catalogue Number3344
Device Lot Number616725
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2019
Initial Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VAC VERAFLO¿ KIT; VERAFLO¿ CLEANSE CHOICE DRESSING
Outcome Attributed to Adverse Event Life Threatening;